I went by your advice and had a herpes test done exactly 4 months after the encounter on 7/12 and the results were HSV I above 5 (which I had for 10 years) and HSV II 0.26. On the day of the test, I had just got done taking the Valacyclovir for 5 days(that I got online and took on my second, third and fourth outbreak symtoms in April May and July). I had not stopped taking the l-lysine for the whole period as a precaution and to reduce symptoms/outbreaks although its not proven. My dermatologist could not verify that the inflamed red papules were classic herpes and in July he said what's in my scrotum looks like a flat reddened area not like a classic looking herpes blister and not like a hemorrhoid although I know herpes can present in many variations.
I understand that my HSVII result is negative, however, my previous results from Mach 2009 using the same lab were HSV I 4.52 and HSV II 0.05. My specific question is: Is it possible that my diligence in taking three courses of Valacyclovir on the first onset of symptoms on the second, third and fourth outbreak symptoms could have weakened the virus to a point where my immune system did not detect and have to fight; and hence produce any antibodies yet? Or could it be that I have HSV I genitally that I gave to myself masturbating in March after having it orally for 10 years? Im writing this with a mild fever, a very sore lower back/buttocks and the tingly scrotum again which is driving me crazy. I read on here by "grace" that people taking valtrex can have false negatives if they take a IGG blood test too soon or close to valtrex treatments and should wait longer to sereoconvert. What do I do? Do I retest? When? Help!
I think you should believe the HSV 2 results that you have received from your antibody tests.
While it is true that a person who is taking suppression before their antibody is fully developed may delay the time to the presence of antibody detectable by IgG antibody test, it doesn't sound like you've taken that much medicine. You were taking it with what you suspected were outbreaks, right, not daily?
I don't believe that you transmitted virus from you mouth to your genitals, no. Have you tried treating these red patches with anything, like antifungal medicine, something like Lotrimin? You can get that over the counter, and if it isn't a fungal infection, it just won't do anything. It takes about two weeks of treatment to make things better, if that's what it is. Might just be worth a try?
I have taken Valacyclovir 1000mg twice daily for five days during each one of the three outbreak episodes; I did not have the valacyclovir on my very first outbreak 4 weeks after the encounter, however, I was taking 3000mg of l-lysine everyday since the first outbreak...during outbreaks...and a minimum of 1000mg in between. I have not stopped taking that yet.
Let me describe the outbreak episodes briefly, penile shooting pain and ultra sensitive tip on the first and second outbreaks. The other symptom I had on all 4 outbreaks were anal pain, and tenderness..I have never had any anal sex whatsoever, its a constant pulsating feeling, redness inside more like a pruritis. Also I had multiple folliculitis on the buttocks and upper thigh that I never had before, they were itchy. These symptoms would last 4 or 5 days, sometimes a week, then go away, to reappear about 4 weeks later; hence my assumption to preclude the fungal infection?
I mentioned that my earlier testing was March 2009 but its March 2010. The second test was July 2010. Why would the spike from HSV II IGG 0.05 to 0.26 in 4 months happen along with these symptoms? Am I going to eventually turn positive? I am almost sure I will :(...Do I need to retest and when?
Those are not necessarily symptoms of a herpes outbreak - they could be many things including prostate issues. The two values are not really different - the test values always differ because they are being compared to a control value which also changes with each test. The values definitely did not "spike", the are completely within the normal range.
I also don't think that Valtrex, the way you took it, would influence your test results.
Hi Terri, I continued to have those intervals of perianal redness and tingling, but now as of december, accompanied by many tiny red dots on my upper inside right thigh, they look like folloculitos but they are not at hair locations and not liquid filled, just red and tender. They started happening when i stopped taking daily lysine since March. My upper thigh is ultra sensitive to touch, there are about a dozen of those scattered within a small three inch area. Since my last post, I had only taken valtrex three times (12x500mg) course each time and have retested twice with Hsv 2 igg was redone on 9/16 and just on 11/16 with values of 0.09 and 0.12 respectively. My hsv 1 is above 5.0 and has been so for years due to oral lesions. What do you suspect/ recommend?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.